Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having pain in foot and feeling sore. Taking panadol. Foot is numb and unable to walk. Could I ask a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
Hello,I am very concerned about my 89yr old father. He is in Farmborough United Care Unanderra (Illawarra Region).
Mentally Dad is quite good, he has deteriorated since my mother passed away in January this year. My main concern is the level of care he is getting. He is a paying customer at the nursing home and it isn't cheap. He has a GP a Dr Noonan, I think. The problem is he doesn't get to see him unless the only RN on board at the Nursing Home requests him to come. He is getting alot of pain in one foot that has feeling with a sore that yesterday I didnt open the dressing but it seemed to smell. I think it may be a pressure sore and isn't being attended to properly. Dad said the staff dont seem to beleive when he tells them how much pain he is in. They are giving him Panadol 2x3 per day. His other leg/foot is numb. He has become immobile in the past month. He therefore has be hoisted. He has been told not to drink many fluids because of output, they only put one nappy on per day. Not good for UTI's surely?Let alone enjoying an afternoon cuppa, and to drink water, when you feel like it.I asked Dad about having in-dwelling catheter put in he said they don't seem to want to do that because he gets infections. I said to him you are going to get infections anyway because you arent drinking enough. Let alone dignity and level of care. Dad said when he asks them to get him up earlier because it seems to lessen the pain sitting in a scooter mind you still waiting for DVA to send an OT to assess and authorise a wheelchair. Hence he can't sit back or tilt the chair because it is only a scooter. I think I need a more involved GP and perhaps I need to talk to the RN myself??? Please give me somewhere to start from. My Dad doesn't want to be around but at the same time he doesn' t deserve to be overlooked. He is in High level care but unfortunately most of the patients are Dementia patients fom my observation that is very demanding for the staff but not real fair for the few like my Dad.
Posted Sun, 15 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. David Okia 8 hours later
Brief Answer:
Yes, you need to talk to GP and RN personally

Detailed Answer:
Thanks for your question.
Yes, you need to urgently talk to GP and RN; if they do not improve the care I would encourage you to transfer your father to another unit.
Based on my experience nappy should be changed minimum three times a day, one time a day will definitely predispose your father to UTI, Secondly I encourage my elderly patients to take enough fluids this reduces the chance of them getting dehydrated which might predispose them to other complication, I encourage my elderly patients to ambulate. If bed ridden they need to turned or repositioned after every one hour to avoid pressure sores. Usually with this prognosis of elderly patients under my care usually is good.
Hope I answered your question, will be happy to help you if you have other questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor